At TheHealthBoard, we're committed to delivering accurate, trustworthy information. Our expert-authored content is rigorously fact-checked and sourced from credible authorities. Discover how we uphold the highest standards in providing you with reliable knowledge.
You may develop a range of symptoms that indicate you have an allergy to amoxicillin. For example, you may develop hives or other skin reactions as a sign that you have an amoxicillin allergy. You may also experience respiratory changes in relation to such an allergy. Cardiovascular and gastrointestinal symptoms may develop as well. Since allergic reactions that include facial swelling, cardiovascular symptoms, or respiratory changes can be life threatening, immediate medical attention should be sought if they develop.
One of the primary signs of an allergy to amoxicillin is a skin reaction. For example, if you have an amoxicillin allergy, you may get hives while you are taking it. Hives are marked by reddened or whitish bumps or welts that develop on the skin and often cause intense itching. Sometimes an allergic reaction to this antibiotic is marked by a different type of rash, however. The rash is usually red, itchy, and marked by smaller bumps; it may sometimes cause enough irritation to be considered painful.
If you are allergic to amoxicillin, you may also develop symptoms in the area of your face. For example, your lips may swell, your cheeks may appear swollen, or your entire face may seem swollen and puffy. This is a sign of a serious allergic reaction that requires swift medical attention. Most medical experts recommend going directly to the emergency room in the event that you develop these symptoms.
Respiratory changes may also develop as a sign of an allergy to amoxicillin. For example, you may notice difficulty breathing in relation to this type of allergy or develop a cough that is not related to a cold or the flu. You may become hoarse or develop nasal congestion. Sneezing may even develop as a sign of an amoxicillin allergy.
You may also experience cardiovascular changes when you have an amoxicillin allergy. In such a case, you may suffer a severe drop in blood pressure, feel dizzy, or even faint. In some cases, your heart may beat too rapidly or irregularly when you are suffering from an allergic reaction to this drug. You should seek medical attention for any of these allergic responses as well.
Sometimes an amoxicillin allergy may cause more general symptoms. For example, you may suffer from gastrointestinal upset with an amoxicillin allergy, which may include nausea, vomiting, and diarrhea. You may also notice tingling sensations or have difficulty swallowing. You may even develop anxiety and confusion as signs of an allergy to amoxicillin.